New research concluded that even taken once per month, acetaminophen, a very well-known painkiller, may increase teenagers risk two-fold for asthma.
Investigators have witnessed the risk being nearly 50 percent for teens who take acetaminophen yearly when compared with those who never use it.
The study involved over 322,000 teenagers from 50 different countries.
Asthma is chronic, and in the worst possible case, can be deadly.
An accumulation of evidence is proving the growing asthma rates may be directly related to an increase in acetaminophen use over the past 30 years.
For the purposes of this study, teenagers completed questions about how often they used acetaminophen and any physical symptoms they witnessed.
It was found that those using the drug at least once last year were 43% more likely than teenagers who did not use the drug to have asthmatic symptoms. Similarly, acetaminophen use also increased the chances of having eczema or nasal allergies.
While researchers are working hard to conclude the link, others explain how acetaminophen has been used by multiple millions of people throughout the world, and that it is in fact a safe medication.
The fact that this study was performed by a well respected group of researchers should make people think about the potential link, at the very least.
To read more information about this study, it was published in The American Journal of Respiratory and Critical Care Medicine.